MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X24 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05024
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during intra-operative screw insertion into the t1 pedicle a yukon polyaxial screw tulip disengaged from the screw shaft.The screw shaft could not be removed and remains at that level.There were no adverse consequences to the patient.The procedure was completed successfully with a 5-10 minute surgical delay by bypassing that level and proceeding on with the construct.
 
Additional Manufacturer Narrative
Updated to reflect the screw fractured at the shaft.(device code grid has been updated from 'material separation' to 'fracture'.Upon visual inspection it was observed that the fracture occurred on the shank, immediately below the ball feature.The fracture surface is smooth.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.Additional information was received upon correspondence with rep.It was stated that the patient had hard bone, and the resistance increased as the screw was driven in.The bone was prepped as intended using a drill and 4.0mm tap.The angle of insertion was not reported to be difficult.From the information provided, it is likely that the implant fractured due to patient factors.Inserting a screw into harder than normal bone can place compound forces at the shaft, which can lead to fracture.
 
Event or Problem Description
It was reported that during intra-operative screw insertion into the t1 pedicle a yukon polyaxial screw fractured at the shaft.The screw shaft could not be removed and remains at that level.There were no adverse consequences to the patient.The procedure was completed successfully with a 5-10 minute surgical delay by bypassing that level and proceeding on with the construct.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X24 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10574761
Report Number3004774118-2020-00219
Device Sequence Number16927623
Product Code NKG
UDI-Device Identifier10888857349995
UDI-Public10888857349995
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05024
Device Catalogue Number7601-05024
Device Lot NumberJKDJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;